I am a 65-year old male - not under noticeable stress at this time, but I have suffered two blackouts over the past six months ...the first one resulted in a soft landing on a female friend's chest(!), but the second resulted in (apparently) bouncing across asphalt on my head (resulting in being 'glued back together') and a twisted spine or surrounding tissue/skeleton (still being treated by an osteopath).
As a result of all of this I have spent two spells in my local hospital whilst they checked everything - blood pressure, ECGs, trunk X-rays, skull scans, etc., etc.
Nothing really showed up and I was discharged after around six hours on each occasion.
My medication currently involves Losartan, Bisoprolol, Atorvastatin, Citalopram and Omeprazole and has been the same since well before these incidents. The only thing that did change was an increase in dose of the Losartan from 20mgs. to 50mgs.in December '10.
Apparently, suspicion has now fallen on the possibility that the latter is now causing periodic postular hypotension. The only reason(s) I am querying this with yourselves is that a) the first blackout was sixteen months after the dose increase and the second was last month... b) although I was getting out of a car seat the second time after around a twenty minute ride, the first time I was already seated when I started feeling dizzy. It was only then that I got up and instantly blacked out; c) I sometimes get dizzy about ten minutes after going to bed lasting for ten seconds or so.
With regard to the blackouts, I came around as soon as I went into the horizontal.
My medics have now reverted my Losartan dose back to 20mgs. but they asked me to check my own BP for a month and this resulted in a finding that my BP was higher again on occasion than they would like it to be. Nevertheless, although they changed the dose around a month ago I'm still getting dizzy and, as a result,waiting for another blackout!
I should add that I have previously been treated for left ventricular hypertrophy - which I suppose I should be treating as the onset of heart disease? - Barratt's Oesophagus and type 2 Diabetes.
Have you had an echocardiogram (ultrasound of the heart) done? If left ventricular hypertrophy (thickening of the heart muscle) gets too bad, it can block the blood flow exiting the heart, which can cause you to pass out. The other thing I wanted to say was that I had spells where I would faint and the doctors couldn't figure out why. They implanted a loop recorder, that is a small device in the chest that will record your EKG if your heart rate drops below a certain point or if your heart beats too fast. The last time I passed out it recorded 15 seconds of asystole - my heart stopped. The loop recorder caught it and now I have a pacemaker and no more passing out. I hope you can get to the bottom of it. I know from experience that it's no fun walking around and not knowing when you will black out next. Good luck.
Thanks Karen ... I'll take that to them and see what their response is. I suppose I'm like everyone else in that, after years of comparatively good health, when it seems to be coming from all angles, you really don't know where to start.
As a matter of interest, did you ever get dizzy spells on laying down? I've been getting these periodically - they last for around ten seconds or so but, obviously, I'm now wondering if they're part of the general picture.
Yes, I've had quite a few ECGs since this started and, from what I gather, they showed little to concern anyone (famous last words - will contact you next thru' a medium!) ...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.